Forums


General Discussions

Suddenly aura

  • By LadyMedusa

    Hi! Happy holidays everyone!
    I just suddenly got a migraine aura with no pain. No known triggers. Roughly 65% of my field of vision looked “glitched”. Kind of like a broken computer screen or a broken “mirror” with moving edges. It lasted 47 minutes.

    I usually have migraine with no aura every 19 days (lasting 3-4 days), but since I started sumatriptanes in October I’ve been getting them every 11 days (ending when I take the pill). It has now been 10 days since my last attack so this may be related, but I did not get a pain-phase.

    I’ve had aura like this 2 times before several years ago related to the combination pill. Now I’m on the mini-pill (cerazette).
    Last time a really intense migraine followed and I threw up and got dizzy. I immediately quit my birth control.

    Should I quit my cerazette? I can’t find much correlation online.
    Anything else I should do? Or keep in mind when it comes to auras? Should I log this as a migraine?
    (Sorry if this posts twice, got an error page here)

    Reply Created with Sketch. reply
  • By Nancy Harris Bonk Moderator

    Hi LadyMedusa,

    Thank you for your question and being here with us! Happy Holidays to you too!

    As much as I wish I could tell you what’s going on and what to do, only a qualified doctor can do that. If you haven’t had a chance to discuss this with him/her I would encourage you to do so.

    Let us know how you make out, OK?

    Nancy

    Reply Created with Sketch. reply
  • By GardensatNight

    Hi LadyMedusa,

    Sorry you’re struggling. Like Nancy says, no one can advise you to stop medication but a doctor. I was having a little trouble understanding which pills you meant from your posts… sumatriptan or bcp?

    If birth control is something you need to be on in your situation, one thing you could ask your doctor would be about the various forms of birth control, and various hormonal pills, and if any might be better if you think you notice a hormonal pattern to when the attacks strike.

    Reply Created with Sketch. reply
  • By LadyMedusa

    Little “update”. I got a migraine a few days after making that post.. 10 days ago now. Now I have a new one pushing on.
    I’m sorry I was a little unclear. I got scared and then I got confused. I couldn’t think clearly and got stressed out. I was talking about the birth control, seeing as that worked last time (and because I read that the combination pill could cause a stroke to people who gets migraines with aura. There are no such correlation with the progesterone only pills so those are safe). I only use them to not have children so they aren’t essential. Although I have to admit that I’m having some doubts about the sumatriptanes. They do work though. I’ll mention it to my doctor when we talk about it Friday the 19’th.

    I’m still a little unsure if I should log the aura in my migraine diary, but better safe than sorry. I decided to log it, seeing as it is likely to be related.

    Thank you for the replies both of you 🙂

    Reply Created with Sketch. reply
  • By Nancy Harris Bonk Moderator

    Thank you for the update!

    I think its a good idea to log the aura in your diary, as you said, better safe than sorry!

    I’m unable to take the pill form of triptans because they make me feel “funny” – my chest and throat get tight and my shoulders hurt. But I AM able to take the nasal spray form of sumatriptan without complications. You may want to discuss taking another form of sumatriptan and see if that helps!

    Let me know how the talk with your doctor goes.

    Nancy

    Reply Created with Sketch. reply